MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZSLE-13-90-ZT
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
During a aaa procedure, after the main body was placed, the 13 mm x 90 mm iliac leg graft was placed, but it was much too short.Intraoperative, the physician measured the leg graft in the x-ray with a centimeter sizing catheter.He measured a 74mm long leg instead of a 90mm leg.The leg implanted was a 13 mm x 74 mm and not a 13 mm x 90 mm.The label in the packaging was incorrect.The physician implanted an additional leg extension to reach the proper length.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, manufacturing instructions, quality control, specifications and trends have been conducted for the purpose of this investigation.The device was not returned to assist with the investigation.However, imaging was provided.It should be noted that prior to deployment, if ct scans are used to capture images of the graft loaded in the sheath, the length of the graft may appear to be shorter than post deployment (actual) length.This does not represent a defective product but rather how the graft is loaded into the sheath.Therefore, devices that are ct scanned, may give the appearance that the graft is shorter than the length captured by label copy.Once removed from the delivery system, the graft will deploy to the expected lengths.No other complaints were found as this product is one per lot.The device is shipped with the ifu, which lists warnings and precautions as well as instructions for proper placement and use of this device.The device was not returned to assist with the evaluation and the lot number was provided.A review of the complaint history, device history records concluded that there is no evidence to suggest that the product was not manufactured to specification.In addition, no additional product containing potential nonconformities has been found in house or in field.The results of this investigation show that the device delivered to the customer was the correct length; the customer felt that the length was too short due to its shortened un-deployed length (the graft is compressed within the delivery system).A cook representative met with the physicians involved with this complaint on 06 october 2016 to discuss the investigation findings and train the physicians on the product characteristics.According to the information received, the physicians understood and were satisfied with the investigation findings.The risk is acceptable.No further action is needed at this time.We will continue to monitor for similar events.
 
Event or Problem Description
During a aaa procedure, after the main body was placed, the 13 mm x 90 mm iliac leg graft was placed, but it was much too short.Intraoperative, the physician measured the leg graft in the x-ray with a centimeter sizing catheter.He measured a 74mm long leg instead of a 90mm leg.The leg implanted was a 13 mm x 74 mm and not a 13 mm x 90 mm.The label in the packaging was incorrect.The physician implanted an additional leg extension to reach the proper length.The physician implanted an additional leg extension to reach the proper length.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5721108
Report Number1820334-2016-00410
Device Sequence Number18906906
Product Code MIH
UDI-Device Identifier10827002552330
UDI-Public(01)10827002552330(17)190131(10)6533427
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberZSLE-13-90-ZT
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/17/2016
Device Age4 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/13/2016
Supplement Report FDA Received Date11/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age80 YR